Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 377, NWS Norman, OK

May 26, 2016Noble County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 26, 2016, 12:23 AM CDT for Noble County, Oklahoma. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2016, 12:23 AM CDT (05:23 UTC)
Expired
May 26, 2016, 12:44 AM CDT
In force
21 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Noble County, OK

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 3:44 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3818 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3818 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
1.6
Supercell composite
12.0

Open this sounding in Storm Lab

The text

As transmitted.

856 
WUUS54 KOUN 260523
SVROUN
OKC103-260615-
/O.NEW.KOUN.SV.W.0377.160526T0523Z-160526T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1223 AM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN NOBLE COUNTY IN NORTHERN OKLAHOMA...

* UNTIL 115 AM CDT

* AT 1222 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
  OF BILLINGS...MOVING EAST AT 25 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  RED ROCK...SOONER LAKE AND CERES. 

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 192 AND 204.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3656 9696 3653 9698 3653 9699 3651 9701
      3651 9703 3644 9703 3640 9705 3631 9720
      3642 9746 3654 9738
TIME...MOT...LOC 0522Z 284DEG 22KT 3647 9734 

HAIL...1.50IN
WIND...60MPH
 
$$

MBS
2 follow-up statements
946 
WWUS54 KOUN 260535
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1235 AM CDT THU MAY 26 2016

OKC103-260615-
/O.CON.KOUN.SV.W.0377.000000T0000Z-160526T0615Z/
NOBLE OK-
1235 AM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHERN NOBLE COUNTY...

AT 1235 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF RED
ROCK...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RED ROCK...SOONER LAKE AND CERES. 

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 197 AND 204.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3656 9696 3653 9698 3653 9699 3651 9701
      3651 9703 3644 9703 3640 9705 3640 9719
      3645 9737 3654 9738
TIME...MOT...LOC 0535Z 260DEG 12KT 3648 9730 

HAIL...1.00IN
WIND...60MPH
 
$$

03
260 
WWUS54 KOUN 260544
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1244 AM CDT THU MAY 26 2016

OKC103-260554-
/O.CAN.KOUN.SV.W.0377.000000T0000Z-160526T0615Z/
NOBLE OK-
1244 AM CDT THU MAY 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NOBLE COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3656 9696 3653 9698 3653 9699 3651 9701
      3651 9703 3644 9703 3640 9705 3640 9719
      3645 9737 3654 9738
TIME...MOT...LOC 0543Z 284DEG 22KT 3647 9723 

$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:17 AM CDT, 6 minutes earlier.

Area forecast discussion, May 26, 12:17 AM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1217 AM CDT THU MAY 26 2016

.DISCUSSION...
Please see the 06Z aviation discussion below.

&&

.AVIATION...
MVFR cigs will continue to spread across OK through the late night
hours. This stratus should remain present through about 18Z
tomorrow before lifting to VFR. By late tomorrow afternoon and
evening, thunderstorm chances will return to the area. For now,
PROB30 groups have been included for those terminals where
confidence is the highest. However, confidence in timing and storm
coverage through tomorrow night remains relatively low.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  84  66  81  64 /  40  40  30  30
Hobart OK         87  65  84  61 /  60  30  20  20
Wichita Falls TX  88  64  85  63 /  60  60  40  20
Gage OK           89  60  84  56 /  40  20  20  20
Ponca City OK     85  66  80  64 /  50  50  40  30
Durant OK         82  66  78  67 /  50  60  70  50

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

03/26/03
Hazardous weather outlook, May 25, 9:25 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
925 PM CDT WED MAY 25 2016

OKZ004>048-050>052-TXZ083>090-270230-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
925 PM CDT WED MAY 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
THERE IS A RISK FOR SEVERE STORMS ACROSS PARTS OF NORTHERN
OKLAHOMA... MAINLY EAST AND NORTH OF A LINE FROM ALVA AND
WATONGA... TO GUTHRIE AND STILLWATER.

A FEW THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS OF NORTHERN
OKLAHOMA THIS EVENING. THESE STORMS MAY BE STRONG TO SEVERE WITH
HAIL UP TO THE SIZE OF TENNIS BALLS... 70 MPH WIND GUSTS... AND
HEAVY RAIN THE MAIN CONCERNS. THERE IS A LOW POTENTIAL FOR A
TORNADO. THE POTENTIAL FOR SEVERE STORMS WILL LIKELY DIMINISH
TOWARDS OR AFTER 11 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.THUNDERSTORMS...
THUNDERSTORMS WILL REMAIN POSSIBLE INTO EARLY NEXT WEEK. STRONG
TO SEVERE STORMS WILL BE POSSIBLE ACROSS AT LEAST PARTS OF THE
AREA EACH DAY. HOWEVER...THURSDAY HAS THE GREATEST POTENTIAL FOR
WIDESPREAD SEVERE WEATHER.

.HEAVY RAIN...
HEAVY RAIN THAT COULD LEAD TO LOCALIZED OR FLASH FLOODING WILL
ALSO REMAIN POSSIBLE THROUGH AT LEAST THIS WEEKEND.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, May 25, 8:59 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
859 PM CDT WED MAY 25 2016

OKZ006-007-011-012-260245-
GRANT OK-ALFALFA OK-MAJOR OK-GARFIELD OK-
859 PM CDT WED MAY 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT...SOUTHEASTERN
ALFALFA...NORTHEASTERN MAJOR AND NORTHWESTERN GARFIELD COUNTIES UNTIL
945 PM CDT...

AT 854 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOLTRY...MOVING
NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
ENID...HELENA...GOLTRY...JET...HILLSDALE...CARRIER AND SOUTHWESTERN GREAT
SALT PLAINS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3642 9821 3651 9843 3675 9833 3658 9794
      3645 9788
TIME...MOT...LOC 0154Z 222DEG 14KT 3651 9821

MBS
Local storm report, May 25, 9:47 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
947 PM CDT WED MAY 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     TORNADO          3 W CARRIER             36.48N 98.08W
05/25/2016                   GARFIELD           OK   NWS EMPLOYEE

            SEVERAL REPORTS.

&&

NWS NORMAN OK
IRIS SYSTEM
Local storm report, May 25, 10:20 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1020 PM CDT WED MAY 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     HAIL             HILLSDALE               36.56N 97.99W
05/25/2016  E1.75 INCH       GARFIELD           OK   EMERGENCY MNGR

&&

NWS NORMAN OK
IRIS SYSTEM
Local storm report, May 25, 10:34 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1034 PM CDT WED MAY 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             1 SSW HILLSDALE         36.55N 98.00W
05/25/2016  E1.00 INCH       GARFIELD           OK   BROADCAST MEDIA

&&

NWS NORMAN OK
IRIS SYSTEM
Local storm report, May 25, 10:50 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1050 PM CDT WED MAY 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND GST     1 E NORTH ENID          36.44N 97.85W
05/25/2016  E60 MPH          GARFIELD           OK   BROADCAST MEDIA

&&

NWS NORMAN OK
IRIS SYSTEM
Local storm report, May 25, 11:59 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1159 PM CDT WED MAY 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     HAIL             7 N GARBER              36.54N 97.58W
05/25/2016  E1.00 INCH       GARFIELD           OK   BROADCAST MEDIA

            QUARTER SIZED HAIL COVERING THE GROUND AT THE
            INTERSECTION OF HIGHWAY 15 AND HIGHWAY 74

&&

MBS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:32 PM CDTSpecial Weather StatementOUNMajor43 min
May 25, 7:36 PM CDTSpecial Weather StatementOUNAlfalfa39 min
May 25, 7:57 PM CDTSevere Thunderstorm WarningOUNAlfalfa16 min
May 25, 8:15 PM CDTSpecial Weather StatementOUNAlfalfa45 min
May 25, 8:59 PM CDTSpecial Weather StatementOUNAlfalfa46 min
May 25, 9:08 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant52 min
May 25, 9:26 PM CDTTornado WarningOUNAlfalfa, Garfield34 min
May 25, 9:43 PM CDTTornado WarningOUNAlfalfa32 min
May 25, 9:54 PM CDTTornado Warning Tornado observedOUNGarfield36 min
May 25, 10:15 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Major45 min
May 25, 10:18 PM CDTTornado WarningOUNGarfield, Grant27 min
May 25, 10:27 PM CDTFlash Flood WarningOUNGarfield, Grant3 hr
May 25, 10:43 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant47 min
May 25, 11:28 PM CDTSevere Thunderstorm WarningOUNGarfield, Noble62 min
May 25, 11:33 PM CDTFlash Flood WarningOUNGarfield3 hr
May 26, 12:46 AM CDTSpecial Weather StatementOUNNoble29 min
May 26, 4:17 AM CDTRiver Flood WarningOUNAtoka8 hr
May 26, 12:38 PM CDTSpecial Weather StatementOUNGrant37 min
May 26, 12:46 PM CDTSpecial Weather StatementOUNRoger Mills29 min
May 26, 12:48 PM CDTSevere Thunderstorm WarningOUNGrant27 min
May 26, 12:53 PM CDTSpecial Weather StatementOUNHarper37 min
May 26, 1:12 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills48 min
May 26, 1:25 PM CDTSevere Thunderstorm WarningOUNEllis, Harper50 min
May 26, 1:50 PM CDTSevere Thunderstorm WarningOUNEllis25 min
May 26, 1:52 PM CDTSpecial Weather StatementOUNWoodward23 min
May 26, 1:59 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills31 min
May 26, 2:11 PM CDTSevere Thunderstorm WarningOUNHarper49 min
May 26, 2:19 PM CDTTornado WarningOUNHarper26 min
May 26, 2:30 PM CDTSpecial Weather StatementOUNEllis30 min
May 26, 2:56 PM CDTSpecial Weather StatementOUNWoodward34 min
May 26, 3:04 PM CDTSevere Thunderstorm WarningOUNWoodward41 min
May 26, 6:45 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman45 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.